MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the device displayed an error code indicating an issue with the device driver.It is reported that at the time the error occurred, the patient was in compression and a skin incision had been made.It is reported that due to the system error, the procedure could not be completed.A field service engineer (fse) was dispatched to assess the device and was unable to replicate the reported issue.The fse tested the device with a preventative maintenance test kit as well as with a needle from another lot at the customer site and all tests were good.The fse concluded that the issue the customer experienced was possibly related to the disposable needle.No further information is currently available.
 
Additional Manufacturer Narrative
Additional information has been received: the user site reports that another device driver error occurred on (b)(6) 2025, during a brevera biopsy system patient procedure; however, the radiologist was able to successfully complete the procedure.The user site further reports that another hologic field service engineer (fse) was dispatched to assess the device and the device driver was replaced at that time.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6), 2025, that during a procedure, the brevera system and brevera driver bda02214 began experiencing a device driver error, which indicated a problem with the introducer being detected.The error appeared after they fired the device into the breast, and they aborted the procedure.Patient impact was reported since the procedure was aborted after an incision was made.The dispatched field service engineer (fse) was unable to recreate the error using the test kit or extra disposables the site had.They pointed to the disposable likely being the cause of the issue before returning the console to the customer for use.Initial evaluation: neither the driver nor system were returned for evaluation.The driver was approximately 2 years and 9 months old at the time of the complaint based on the difference between the install date and the incident date for the complaint.Investigation methods and findings: no parts were returned to hologic post market quality assurance (pmqa), as a result, no investigation could be carried out.Cause/root cause: since no investigation could be carried out, a definitive root cause could not be determined.Based on the error code in the complaint, as well as observations and troubleshooting performed by the fse, the most probable root cause is an issue with the introducer sensing magnet in the disposable causing the needle to not be recognized by the driver.Conclusion: the customer reported a driver error, which prevented them from completing a procedure.The patient was rescheduled, and this was considered a reportable event as the procedure was aborted after an incision had been made in the patient.The dispatched fse could not replicate the error and indicated that the disposable was likely at fault.Complaints will continue to be monitored and trended.Complaint confirmed: no device history record (dhr) review: driver serial number: (b)(6) driver sku: brevdrv driver manufacture date: (b)(6) 2022 driver installation date: (b)(6) 2022 udi: (b)(4) the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22955867
Report Number1222780-2025-00473
Device Sequence Number21305733
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer09/03/2025
04/23/2026
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/18/2025
05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown